MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION HANCOCK II AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVES DIVISION HANCOCK II AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number T505C
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Anemia (1706); Death (1802); Hemostasis (1895); Low Blood Pressure/ Hypotension (1914); Unspecified Infection (1930); Blood Loss (2597); No Information (3190)
Date of Event 12/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the return of the product, no definitive conclusion can be made regarding the clinical observation.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that 2 years 10 months, post implant of this aortic bioprosthetic valve, the device was replaced for unknown reasons.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Medtronic received additional information that 2 years 10 months, post implant of this aortic bioprosthetic valve, the device was replaced incidentally due to disseminated mycobacterium chimaera infection of the ascending aortic graft.A computed tomography (ct) revealed fluid collection around the ascending aorta.Prior to explant, an echocardiogram noted a normal functioning aortic valve that was well seated.The patient was put on an antibiotic treatment and sent home to improve their malnutrition prior to surgery.The patient returned to the hospital with non-compliance.The physician decided to do a salvage operation in hopes of clearing the infection.The valve was explanted with complications of severe coagulopathy and cardiovascular collapse.Of note, upon valve explant physician inspected, the valve and found it be okay.The aortic valve and valve graft was successfully removed and replaced another 27 mm bioprosthetic valve, and a 29 mm homograft.After the patient was taken off cross clamp bleeding occurred, which appeared to be from the previous dissection.The cannulation site was over-sewn with sutures to stop the bleeding.After the patient was weaned from bypass, the patient became coagulopathic and began to bleed and was profoundly anemic and then treated with packed red blood cells.The patient has known complication with complex anti bodies related to their blood.The patient continued to experience bleeding issues after multiple packing attempts.The physician felt there was no further treatment but to monitor.The patient was transferred to the intensive care unit in unstable condition, with low blood pressure, anemia and multiple pressors.Note: this surgical procedure was to replace the infected aortic graft with a homograft with incidental replacement of the aortic valve.This patient was very sick with multiple comorbidities.A review of the device history record (dhr) was performed for this valve.This device was manufactured per approved and released manufacturing processes and met all applicable manufacturing specifications prior to release for distribution.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic received additional information that post-operative the patient remained coagulopathic and continued with persistent hypotension despite aggressive measures.Continuous chest tube output was noted without any appreciable clotting despite multiple resuscitative means.The decision was made to discontinue aggressive therapy and moved to comfort care.Subsequently the same day, the patient became asystolic and expired.If information is provided in the future, a supplemental report will be issued.

Brand Name
HANCOCK II AORTIC BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key6900857
Report Number2025587-2017-01711
Device Sequence Number13777473
Product Code LWR
UDI-Device Identifier00643169000377
UDI-Public00643169000377
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/02/2017
Device Model NumberT505C
Device Catalogue NumberT505C227
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer11/15/2017
12/12/2017
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date12/06/2017
01/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR